As with any supplement, it is possible to take too much Gesticare. If this happens, symptoms can be quite dangerous but will vary, depending on how much of the vitamin was taken. An overdose of this product can cause iron poisoning, which could lead to symptoms such as fever and chills, dehydration, rapid heart rate, and fluid in the lungs.
Can You Take Too Much Gesticare?
Gesticare™ is a prescription prenatal vitamin. It is possible to take too much of this supplement. The specific effects of an overdose can be quite dangerous but can vary, depending on several factors, including the Gesticare dosage and whether it was taken with any other substances or medicines.
(Regular Gesticare is no longer being manufactured. Gesticare DHA is still available.)
Because a Gesticare overdose can be life-threatening (due to the iron content of the vitamin), seek immediate medical attention if you suspect that you or someone else may have overdosed on this product.
Dangerous Overdose Effects
Gesticare contains iron, and taking too much iron can be very dangerous (especially for young children). Symptoms of iron poisoning may include:
- Low blood sugar (hypoglycemia)
- Low blood pressure (hypotension)
- Rapid heart rate (tachycardia)
- Fever and chills
- Blue lips and fingernails
- Pale skin
- Black or bloody stools
- Nausea and vomiting
- Metallic taste in mouth
- Fluid in the lungs
- Loss of life.
Because iron is a leading cause of poisoning deaths in children, Gesticare prenatal vitamins should be stored out of the reach of children (and pets, too).